| Model Number |
N/A |
| Medical Device Problem Code |
Backflow (1064)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/16/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
Event or Problem Description
It was reported that one of the valves of the picc was not working properly so that the blood flow was affected.No patient harm was reported.No further details available or provided.
Event or Problem Description
Additional information: the valve was not closing properly during insertion.The catheter was removed and replaced.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of backflow was confirmed and determined to be use related.The product returned for evaluation was one 5fr dl powerpicc solo catheter.A gross visual inspection of the returned unit found that biological residue was present inside the extension tubing.Microscopic inspection of the solo valves found biological residue inside the purple lumen.The quantity of biological residue observed suggested that the residue was holding the valve open.The unit was functionally tested by charging the catheter with water and suspending it with the solo valve upside down.During testing, a leak was observed in the solo valve of the purple lumen.After testing, the biological residue inside the valve was removed and the device tested again.This time no leaks were observed, confirming that the residue was interfering with the valve.This complaint will be recorded for future trending and monitoring purposes.